Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2014, 7:13 PM CDT for Carroll County, Saline County, Missouri. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 7:13 PM CDT (00:13 UTC)
- Expired
- May 10, 2014, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:36 PM CDT | TSTM WND GST 113 | 4 Ne Marshall, MO | MEASURED BY STORM CHASERS |
| May 10, 7:39 PM CDT | TORNADO | 4 Ene Marshall, MO | RAIN WRAPPED TORNADO STILL REPORTED ON GROUND. |
| May 10, 7:43 PM CDT | TSTM WND DMG | 4 Ne Marshall, MO | SEVERAL LARGE TREES AND POWER LINES DOWN ALONG HWY 240 BETWEEN MARSHALL AND SLATER |
| May 10, 8:00 PM CDT | TORNADO | 5 Sw Slater, MO | TREE LIMBS, DEBRIS, AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KEAX 110013
SVREAX
MOC033-195-110100-
/O.NEW.KEAX.SV.W.0107.140511T0013Z-140511T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN SALINE COUNTY IN CENTRAL MISSOURI...
* UNTIL 800 PM CDT
* AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MALTA
BEND...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SLATER AND MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3911 9302 3919 9344 3935 9344 3933 9307
3932 9304 3931 9301
TIME...MOT...LOC 0012Z 275DEG 20KT 3925 9332
HAIL...1.50IN
WIND...60MPH
$$
CDB1 follow-up statement
940
WWUS53 KEAX 110023
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT SAT MAY 10 2014
MOC033-110033-
/O.CAN.KEAX.SV.W.0107.000000T0000Z-140511T0100Z/
CARROLL MO-
723 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3911 9302 3917 9333 3931 9330 3933 9307
3931 9301
TIME...MOT...LOC 0023Z 275DEG 20KT 3924 9324
$$
MOC195-110100-
/O.CON.KEAX.SV.W.0107.000000T0000Z-140511T0100Z/
SALINE MO-
723 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SALINE
COUNTY UNTIL 800 PM CDT...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MALTA BEND...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3911 9302 3917 9333 3931 9330 3933 9307
3931 9301
TIME...MOT...LOC 0023Z 275DEG 20KT 3924 9324
HAIL...1.25IN
WIND...70MPH
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:45 PM CDT, 28 minutes earlier.
Area forecast discussion, May 10, 6:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT Sat May 10 2014 .DISCUSSION... Issued at 331 PM CDT SAT MAY 10 2014 Primary concern in the next several days will be severe storm chances across the area. Ongoing convection will expand eastward this afternoon and this evening, with additional redevelopment possible in far eastern Kansas by early evening. MUCAPE in the 3000-4000 J/kg range and bulk shear around 50 kts will support supercellular structures and very large hail. Storm bases are currently around 5-6 kft, possibly also supporting damaging winds but decreasing the tornado threat. A warm front currently stretching southeast from Maryville through Marshall, MO will continue to lift northeast, and may serve as the only focus for isolated tornado potential this afternoon. Storms will begin to weaken after dark as surface-based instability decreases in the warm sector, and the warm front should lift into IA. Any ongoing storms will begin to lift back to the north as the low-level jet increases tonight, and could strengthen slightly towards daybreak, but are not expected to become severe. For Sunday, most daytime severe activity should focus along the warm front in southern Iowa, far southeast Nebraska, and possibly portions of northeast Kansas. These storms will very likely be severe along the warm front, but should stay mainly north of the CWA until the boundary starts pushing southeastward after 00z. The main hazards should be damaging winds and perhaps some severe hail as the storms make their southeastward push later in the evening, and the most likely period for severe weather on Sunday for the majority of the CWA should be between 8 PM - 2 AM along the cold frontal boundary. The boundary may still linger in the far southeastern CWA when it re-fires on Monday afternoon, but the period for any strong to severe storms will be rather brief. Afterward, a few post-frontal showers may linger across central MO, but much quieter and cooler conditions are expected. Little to no change to the extended forecast period. The main story for most of next week will be cooler temperatures and a few small chances for light rain showers. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 644 PM CDT SAT MAY 10 2014 Isolated thunderstorms will continue across the area for the next few hours, then should gradually begin to weaken after 03z. Another area of showers and thunderstorms may develop across eastern Kansas and west central Missouri, lifting northward between 06z and 12z, but the uncertainty is too large with this line to add more than VCTS at any of the TAF sites. Most of the area should be clearing out after 12z Sunday, and should stay storm-free until after 00z Sunday evening. Large hail and damaging winds are possible with the isolated storms this evening, and will be possible again with the storms on Sunday evening after 00z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, May 10, 12:20 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1220 PM CDT SAT MAY 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1220 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A LINE FROM SOUTHEAST KANSAS THROUGH NORTHWEST MISSOURI IN THE EARLY TO MID- AFTERNOON HOURS. ADDITIONAL ISOLATED STORMS WILL DEVELOP ACROSS MISSOURI. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...SOME DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI AFTER MIDNIGHT AND MAY CONTINUE INTO SUNDAY MORNING WITH THE POTENTIAL TO PRODUCE LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, May 10, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD CONCORDIA 38.99N 93.57W
05/10/2014 LAFAYETTE MO NWS EMPLOYEE
TWO FUNNEL CLOUDS REPORTED ON I-70 IN CONCORDIA.
&&
MELLLocal storm report, May 10, 6:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SMITHVILLE 39.39N 94.58W
05/10/2014 E1.00 INCH CLAY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
&&
PMURRAYLocal storm report, May 10, 7:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL ALBANY 40.25N 94.33W
05/10/2014 E0.88 INCH GENTRY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
&&
PMURRAYLocal storm report, May 10, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL WAVERLY 39.59N 89.95W
05/10/2014 E1.00 INCH MORGAN IL NWS EMPLOYEE
OFF AND ON QUARTER-SIZED HAIL OVER THE LAST TWENTY
MINUTES REPORTED.
&&
MELLLocal storm report, May 10, 7:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL ETHEL 39.89N 92.74W
05/10/2014 E1.00 INCH MACON MO TRAINED SPOTTER
&&
LAFLINLocal storm report, May 10, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 W TRENTON 40.08N 93.66W
05/10/2014 E4.25 INCH GRUNDY MO EMERGENCY MNGR
REPORTED NEAR CROWDER STATE PARK. POWER LINES ALSO
REPORTED DOWN IN WEST TRENTON AT 515PM.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, Platte | 43 min |
| May 10, 7:28 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 32 min |
| May 10, 7:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Saline | 24 min |
| May 10, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 50 min |
| May 10, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 65 min |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 22 min |
| May 11, 12:56 AM CDT | Special Weather Statement | EAX | Atchison | 34 min |
| May 11, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 26 min |
| May 11, 8:16 AM CDT | Special Weather Statement | EAX | Atchison | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.